MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A health care professional reported that the during intraocular lens (iol) implantation surgery the lens was damaged.Additional information received stating that the scratches were found on both sides of the iol optics and a bit more resistance when the iols were being advanced.Additional information received stating that the physician did not find a burr or anything similar in the cartridges.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3.H.6.And h.11.The lens was returned.The lens had been cut across the center into two pieces typical of removal.The optic had cracked areas on opposite sides of the optic.This damage may indicate a plunger override occurred.A video was provided.The cataract removal took over almost six minutes.The lens and cartridge preparation were not shown.The lens loading and initial advancement were not shown.The cartridge tip came into view at 6:23 as it was inserted into the incision.The view was off center and only part of the top of the eye was initially visible.Only the very end of the cartridge tip could be seen.Unable to determine lens and plunger positions.The lens became visible as it exited the tip.It appeared to be rapidly advanced.Only the top half of the lens was in view.The camera was shifted slightly allowing more of the optic to be seen.Fold lines were visible.Angled cracks were observed at the optic edges on opposite sides.The lens was cut into two pieces.The incision was widened.The lens pieces were removed.A second lens was implanted with no issues observed.Edge damage can occur when there is a lack of viscoelastic in the cartridge coupled with rapid advancement.The observed fold lines on the first lens may occur when the lens is advanced too rapidly, when the or/room temperature is too cold, or if inadequate viscoelastic was placed in the cartridge.In addition, based on the time to remove the cataract, the lens was loaded more than five minutes.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Qualified associated products were indicated.The reported lens damage as observed.Based on review of the video and returned used company cartridge the root cause for the observed damage may be related to a failure to follow the instructions for use (ifu).The facility had an issue with two of the returned company cartridge.The two with an issue were not segregated; the facility returned all eight cartridges used that day.No damage or abnormalities were observed with the eight returned used company cartridge.Top coat dye stain testing was conducted with acceptable results.The cataract removal took over almost six minutes.The lens and cartridge preparation were not shown.The lens loading and initial advancement were not shown.The cartridge tip came into view at 6:23 as it was inserted into the incision.The lens loading and initial advancement were not shown.The cartridge tip came into view at 6:23 as it was inserted into the incision.Only the very end of the cartridge tip could be seen.Unable to determine lens and plunger positions.The lens became visible as it exited the tip.It appeared to be rapidly advanced.Only the top half of the lens was in view.The camera was shifted slightly allowing more of the optic to be seen.Fold lines were visible.Angled cracks were observed at the optic edges on opposite sides.Edge damage can occur when there is a lack of viscoelastic in the cartridge coupled with rapid advancement the observed fold lines may occur when the lens is advanced too rapidly, when the or/room temperature is too cold, or if inadequate viscoelastic was placed in the cartridge.In addition, based on the time to remove the cataract, the lens was loaded more than six minutes.Three of the returned used company cartridges exhibited a lack of viscoelastic.The ifu instructs to completely fill the cartridge with ophthalmic visco surgical device (ovd) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the company iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.Important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact company.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately ½ turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24236416
Report Number1119421-2026-00215
Device Sequence Number18709499
Product Code HQL
UDI-Device Identifier00380652251501
UDI-Public(01)00380652251501(17)280326(11)240328(10)15829987
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY60WF
Device Catalogue NumberSY60WF.210
Device Lot Number15829987
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Patient Age23 YR
Patient SexMale